Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 89, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 17, 2002, 12:46 AM CDT for Hunt County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2002, 12:46 AM CDT (05:46 UTC)
- Expired
- Apr 17, 2002, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 170546
SVRFTW
TXC231-170630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 AM CDT WED APR 17 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 130 AM CDT
* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR GREENVILLE...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL HUNT COUNTY AROUND 100 AM CDT
DOPPLER RADAR DETECTED HAIL UP TO THE SIZE OF GOLFBALLS WITH THIS
SEVERE THUNDERSTORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3337 9620 3302 9618 3286 9599 3312 9586
3341 9586What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:34 PM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Apr 16, 3:34 PM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT TUE APR 16 2002 ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN THE SOUTHWEST PORTION OF THE FORECAST AREA ALONG THE 70 DEGREE DEWPOINT BOUNDARY...AHEAD OF THE DRYLINE. WILL CONTINUE AFTERNOON FORECAST OF CHANCE POPS OVER THE REGION INTO THIS EVENING. IT WILL ALSO REMAIN MUGGY THIS WEEK AS DEWPOINTS WILL REMAIN IN THE MID 60S TO LOWER 70S. NORTHERN PLAINS LOW MOVING INTO CANADA SO PRESSURE GRADIENT AND SURFACE WINDS TO NOT BE QUITE AS STRONG AS MONDAY. WEST-SOUTHWEST FLOW ALOFT TO CONTINUE INTO THE WEEKEND AS SHORTWAVES CONTINUE TO MOVE THROUGH LONGWAVE TROUGH OVER WESTERN U.S. NO FRONTS OR DRYLINE TO AFFECT THE AREA THROUGH THURSDAY SO WILL CONTINUE THE ABOVE NORMAL TEMPS AND HUMIDITY. GUSTY WINDS AGAIN THURSDAY WITH NEW CENTRAL PLAINS LEE SIDE LOW DEVELOPING. NEXT CHANCE OF RAIN CONTINUE TO BE OVER THE WEEKEND THOUGH THE AVN MODEL RUN THIS MORNING NOW KEEPS THE FRONT...AND THE HEAVIEST RAIN...ALONG THE RED RIVER. WE/LL SEE. 82 FCSTID = 82 DFW 69 87 69 88 / 30 0 0 0 ACT 70 89 70 90 / 30 0 0 0 .FWD... TX...NONE.
In the hours before
Local storm report, Apr 16, 11:30 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CDT TUE APR 16 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0508 PM FORT WORTH TX 0.75 INCH HAIL
04/16/02 TARRANT HAM REPORT OF DIME SIZE
HAIL AT INTERSECTION OF
BRYANT IRVIN ROAD AND
HWY. 183
0510 PM FORT WORTH TX 0.88 INCH HAIL
04/16/02 TARRANT NICKEL SIZE HAIL
REPORTED BY AN OFF-DUTY
NWS EMPLOYEE AT
INTERSECTION OF HULEN
ROAD AND INTERSTATE 20
0512 PM NEWARK TX 0.88 INCH HAIL
04/16/02 WISE PUBLIC REPORT OF
NICKEL SIZE HAIL
IN NEWARK
0520 PM FORT WORTH TX 0.88 INCH HAIL
04/16/02 TARRANT HAM REPORT OF NICKEL
SIZE HAIL AT
INTERSECTION OF TRAIL
LAKE AND GRANBURY ROAD
0534 PM BLUM TX 1.75 INCH HAIL
04/16/02 HILL HILL COUNTY SHERRIFFS
OFFICE REPORTED GOLFBALL
SIZE HAIL NEAR BLUM
0542 PM FOREST HILL TX WIND DAMAGE
04/16/02 TARRANT HAM REPORT OF DAMAGE TO
MOBILE HOMES IN FOREST
HILL
0600 PM FORT WORTH TX 1.75 INCH HAIL
04/16/02 TARRANT GOLFBALL SIZE HAIL
REPORTED NEAR
INTERSTATE 30
0607 PM 2 SE CLEBURNE TX 1.00 INCH HAIL
04/16/02 JOHNSON HAM REPORT OF QUARTER
SIZE HAIL JUST
SOUTHEAST OF CLEBURNE
0615 PM 2 NW GAINESVILLE TX 1.75 INCH HAIL
04/16/02 COOKE SPOTTER REPORT OF
GOLFBALL SIZE HAIL
JUST NORTHWEST OF
GAINESVILLE
0629 PM EULESS TX 1.00 INCH HAIL
04/16/02 TARRANT HAM REPORT OF QUARTER
SIZE HAIL IN EULESS
0546 PM FORT WORTH TX TORNADO
04/16/02 TARRANT WELL DEFINED TORNADO
REPORTED BY AN OFF-DUTY
NWS EMPLOYEE...
APPROXIMATELY 3 MILES
NORTHWEST OF
INTERSECTION OF KELLY
ELLIOTT ROAD AND
INTERSTATE 20
0652 PM DFW INTERNATIONAL AIRPORT TX 1.50 INCH HAIL
04/16/02 TARRANT 1.5 INCH HAIL REPORTED
AT THE DFW OBSERVATION
SITE
0701 PM WALNUT SPRINGS TX 1.00 INCH HAIL
04/16/02 BOSQUE SPOTTER REPORT OF
QUARTER SIZE HAIL
IN WALNUT SPRINGS
0705 PM DALLAS TX 1.50 INCH HAIL
04/16/02 DALLAS 1.5 INCH HAIL REPORTED
NEAR THE INTERSECTION
OF HWY. 114 AND
INTERSTATE 35
0707 PM ALVARADO TX 0.75 INCH HAIL
04/16/02 JOHNSON SPOTTER REPORT OF DIME
SIZE HAIL IN ALVARADO
0714 PM 2 N GRANDVIEW TX TORNADO
04/16/02 JOHNSON JOHNSON COUNTY
SHERRIFFS DEPARTMENT
REPORTED A TORNADO JUST
NORTH OF GRANDVIEW
0717 PM GREENVILLE TX 1.75 INCH HAIL
04/16/02 HUNT HUNT COUNTY SHERRIFFS
DEPARTMENT REPORTED
GOLFBALL SIZE HAIL
IN GREENVILLE
0739 PM 4 S MIDLOTHIAN TX 1.75 INCH HAIL
04/16/02 ELLIS HAM REPORT OF GOLF BALL
SIZE HAIL 4 MILES SOUTH
OF MIDLOTHIAN
0740 PM MAYPEARL TX TORNADO
04/16/02 ELLIS HAM REPORT OF A TORNADO
NEAR MAYPEARL
0756 PM WAXAHACHIE TX 1.75 INCH HAIL
04/16/02 ELLIS TEXAS DPS REPORT OF
GOLFBALL SIZE HAIL
REPORTED NEAR
WAXAHACHIE
0757 PM WAXAHACHIE TX TORNADO
04/16/02 ELLIS TEXAS DPS REPORTED A
TORNADO ON INTERSTATE
35 JUST SOUTH OF
WAXAHACHIE
0655 PM EULESS TX 0.75 INCH HAIL
04/16/02 TARRANT CWSU REPORT OF DIME SIZE
HAIL IN EULESS
0811 PM 6 S WAXAHACHIE TX WIND DAMAGE
04/16/02 ELLIS TEXAS DPS REPORT OF TWO
18-WHEELERS BLOWN OVER
ON INTERSTATE 35...SIX
MILES SOUTH OF
WAXAHACHIE
0825 PM 3 E MAYPEARL TX TORNADO
04/16/02 ELLIS TEXAS DPS REPORT OF A
TORNADO 3 MILES EAST OF
MAYPEARL
0841 PM GAINESVILLE TX 1.00 INCH HAIL
04/16/02 COOKE SPOTTER REPORT OF
QUARTER SIZE HAIL AT
RTE. 922 IN GAINESVILLE
0858 PM 6 SE FERRIS TX 0.88 INCH HAIL
04/16/02 ELLIS SPOTTER REPORT OF
NICKEL SIZE HAIL 6 MILES
SOUTHEAST OF FERRIS
0731 PM 2 E CAMPBELL TX 2.50 INCH HAIL
04/16/02 HUNT SPOTTER REPORT OF
TENNIS BALL SIZE HAIL 2
MILES EAST OF CAMPBELL
0906 PM 5 NE ENNIS TX 1.75 INCH HAIL
04/16/02 ELLIS TEXAS DPS REPORT OF
GOLFBALL SIZE HAIL 5
MILES NORTHEAST OF
ENNIS
0932 PM COLLINSVILLE TX 0.75 INCH HAIL
04/16/02 GRAYSON GRAYSON COUNTY
SHERRIFFS OFFICE
REPORTED DIME SIZE HAIL
IN COLLINSVILLE
0916 PM CLIFTON TX 1.00 INCH HAIL
04/16/02 BOSQUE BOSQUE COUNTY
SHERRIFFS OFFICE
REPORTED QUARTER SIZE
HAIL IN CLIFTONThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 41 min |
| Apr 16, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 52 min |
| Apr 16, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 45 min |
| Apr 16, 7:19 PM CDT | Tornado Warning | FWD | Ellis | 41 min |
| Apr 16, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 62 min |
| Apr 16, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 44 min |
| Apr 16, 8:01 PM CDT | Tornado Warning | FWD | Ellis | 44 min |
| Apr 16, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 60 min |
| Apr 16, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Apr 16, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Apr 16, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 59 min |
| Apr 16, 8:54 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Apr 16, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 46 min |
| Apr 16, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 47 min |
| Apr 16, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Apr 17, 12:05 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.